Changing inr target???

Hi everyone! Can I ask u some advise please. I have noticed that I get headaches/brain ache (if that makes sense) when my inr starts to fall to the lower end of my target. Has anyone found that this happens to them? I self test and my target is 3. I am just wanting other people's views on this as im trying to get a closer appointment with my aps doc to discuss this. I wanted to discuss this with u all before I go as i wondered if this may b a common problem. Many many thanks in advance.


10 Replies

  • Hello

    Yes, when I was on Warfarin (now on Fragmin injections) I had those symptoms if my INR dropped below about 3.3; my target was 4.0 and I too self tested. It sounds like you may need a higher INR to feel reasonably well and you should discuss this with whoever is managing your APS.

    I used to keep a low dose of Frgamin here, sufficient for me to use in conjunction with Warfarin, if my INR dropped below 3.3, until it was back in range.

    I hope this is helpful.

    Best wishes.


  • Thank you Dave this does help alot !! I thought it was my imagination at first so I have started writing it all down (my inr and how I feel that day)and after a few wks I am seeing a pattern. Thank you for your help!!!! I hope if I can change my target then these awlful headaches will ease. Thank you!!!!!

  • Can you get the support of your consultant?

  • Hi,

    I absolutely agree with Dave.

    I am on Warfarin and my therapeutic level has been raised during the years and I my Hematologist has now agreed to an INR between 3.2 - 3.8. I selftest and i notice that i should always be over at least 3.5.

    This is very important that your APS-Specialist understands and can tell your lab to let you stay on a higher level. If I am below an INR of 3.0 I must take a shot of Fragmin.

    I did get Micro-embolies (lots of them) if my INR were too low. I had Vertigo and doublevision lost the vision on my right Eye (the lower half-part of the right Eye).

    Take care and good luck with your doctor. If he understands APS and knows you and your symptoms he will agree with you on this.

    Kerstin in Stockholm

  • People do appear on here to report a worsening of symptoms should their INR drop and it will be good for you to fine tune and check in with your main consultant. MaryF

  • Thank u so much for all this amazing advise!!! I am trying to get in touch with my doc but had no joy today so I will try another route tomorrow. I am currently in bed with an awlful head which seems to b where im ending up at the moment after a day of sticky blood. My inr is 2.2 today so I injected claxaine this morning to cover me. I do this if its below 2.5.

    Many thanks Gemma

  • I have this happen to me. I'm not cleared to self-test, yet, but I can definitely tell when mine is dropping. Usually I start to get a headache and have more moments of forgetfulness. I really noticed it when my Dr had me skip a day of the meds because my INR was getting way too high because I felt absolutely terrible for two days... headaches, migraine, dizziness, brain fade, the whole 9 yards. Next time that comes up I'm going to tell him it's a no-go and we just need to do a much lower dose than a total skip. Listen to your body, it knows what should be happening.

  • Hi thank u so much for your comment!!!! It has really helped me confirm what I have been thinking for a while! I do self test so im going to try and keep it at the higher end of my target range if I can. I am starting to feel like I understand all this more after just over a yr of being diagnosed. you r so right when u say listen to your body!!! Fingers crossed things can only get better. Many many thanks

  • Yes I get bad heads for day my harmtoligist was putting my INR up to 3.5 but not put it in my book so phoned GP up now to see if my blood test are back and they are not so got to phoned back Tuesday or Wednesday to try get to see him cos had some other test done yesterday and they sould be back by then so don't know wot to do about my INR cos I am only 2.9 last time a month ago they tested it at the hospital too but like I sed had lots of bloods done and none back yet

  • Thank u for your reply lesley. I do think I need a higher target inr like yourself so thank u for that.I hope u get sorted soon too.

    I think we need to remember what I was told in a previous post...we know our own bodies and sometimes we need to stick with what we think is best too. Many thanks Gemma

You may also like...